Alert archive / Arizona / Winter Weather Advisories in 2021

Winter Weather Advisory 4, NWS Tucson, AZ

March 23, 20215 counties in Arizona

NWS Tucson, AZ issued this winter weather advisory at Mar 23, 2021, 2:46 AM MST for 5 counties in Arizona. It took effect at Mar 23, 2021, 8:00 PM MST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2021, 2:46 AM MST (09:46 UTC)
In effect from
Mar 23, 2021, 8:00 PM MST
Expired
Mar 24, 2021, 5:00 PM MST
In force
21 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 82 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4218 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

158 
WWUS45 KTWC 230946
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
246 AM MST Tue Mar 23 2021

AZZ510-511-232230-
/O.NEW.KTWC.WW.Y.0004.210324T0300Z-210325T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
246 AM MST Tue Mar 23 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 8 inches
  with isolated higher amounts possible at highest elevations.

* WHERE...White Mountains of Graham and Greenlee Counties and 
  Galiuro and Pinaleno Mountains.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. Travel could be very
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
681 
WWUS45 KTWC 232056
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
156 PM MST Tue Mar 23 2021

AZZ512-241100-
/O.EXA.KTWC.WW.Y.0004.210324T0300Z-210325T0000Z/
Chiricahua Mountains-
156 PM MST Tue Mar 23 2021

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 8 
  inches. Winds gusting as high as 35 mph.

* WHERE...Chiricahua Mountains.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. Travel could be 
  very difficult.

* ADDITIONAL DETAILS...Plan on slippery road conditions. Travel
  could be very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

AZZ510-511-241100-
/O.CON.KTWC.WW.Y.0004.210324T0300Z-210325T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
156 PM MST Tue Mar 23 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 5 PM MST WEDNESDAY...

* WHAT...Snow expected. Total snow accumulations of up to 8 
  inches with isolated higher amounts possible at highest 
  elevations.

* WHERE...White Mountains of Graham and Greenlee Counties and 
  Galiuro and Pinaleno Mountains.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. Travel could be 
  very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
591 
WWUS45 KTWC 240926
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
226 AM MST Wed Mar 24 2021

AZZ510>512-242230-
/O.CON.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Hannagan Meadow and Mount Graham
226 AM MST Wed Mar 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of up to 9 
  inches. Winds gusting as high as 35 mph.

* WHERE...Mountains of Greenlee, Graham and Cochise counties.

* WHEN...From 8 PM this evening to 5 PM MST Wednesday.

* IMPACTS...Plan on slippery road conditions. Travel could be 
  very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
695 
WWUS45 KTWC 241216
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
516 AM MST Wed Mar 24 2021

AZZ514-242230-
/O.EXA.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
516 AM MST Wed Mar 24 2021

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Total snow accumulations of up to 8 inches.

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 5 PM MST today.

* IMPACTS...Plan on slippery road conditions. Travel could be very
  difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

AZZ510>512-242230-
/O.CON.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Including the cities of Hannagan Meadow and Mount Graham
516 AM MST Wed Mar 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow expected. Total snow accumulations of up to 9 
  inches. Winds gusting as high as 35 mph.

* WHERE...Mountains of Greenlee, Graham and Cochise counties.

* WHEN...Until 5 PM MST today.

* IMPACTS...Plan on slippery road conditions. Travel could be 
  very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm. 

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
915 
WWUS45 KTWC 242118
WSWTWC

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tucson AZ
218 PM MST Wed Mar 24 2021

AZZ510>512-514-250000-
/O.CON.KTWC.WW.Y.0004.000000T0000Z-210325T0000Z/
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Catalina and Rincon Mountains-
Including the cities of Hannagan Meadow, Mount Graham, 
Mount Lemmon, and Summerhaven
218 PM MST Wed Mar 24 2021

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Snow. Total snow accumulations of up to 8 inches.

* WHERE...Catalina and Rincon Mountains.

* WHEN...Until 5 PM MST today.

* IMPACTS...Plan on slippery road conditions. Travel could be 
  very difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

Stay tuned to NOAA Weather Radio...commercial television or radio
stations...or your cable television service provider for updates
on this Winter Storm.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this winter weather advisory went out at Mar 22, 1:48 PM MST, 12 hours 58 minutes earlier.

Area forecast discussion, Mar 22, 1:48 PM MST, 12 hours 58 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
148 PM MST Mon Mar 22 2021

.SYNOPSIS...A couple of more weather systems will bring strong
and gusty winds again Tuesday with a chance of showers mainly late
Tuesday and early Wednesday. Expect patchy blowing dust at times.
The next system will bring more wind Thursday into Friday.

&&

.DISCUSSION...Strong and gusty winds will continue to be the main
concern this week as a couple of more weather systems pass through
the region. The strongest winds today have been across parts of far
SE AZ where a Red Flag Warning remains in effect until this evening.
Ensemble means favored the next system dropping into AZ Tuesday into
Wednesday with the upper low passing over eastern portions of the
state. This next system will be colder and have little more moisture
with it to support precipitation chances. The bulk of the
precipitation chances will be Tuesday evening through Wednesday
morning. The system will also bring strong and gusty winds to the
area again Tuesday afternoon and early evening. The wind will be
strong enough to warrant the issuance of a public Wind Advisory and
a Red Flag Warning for pretty the same area of SE AZ. Please refer
to the Fire Weather Section in this product for more details.
Otherwise, ensembles were showing another system passing mainly
north of the area Thursday into Friday for another round of windy
conditions.

&&

.AVIATION...Valid through 24/00Z.
SKC, with increasing clouds tomorrow afternoon 12-18k ft MSL. ISOLD
SHRA develops tomorrow afternoon as well, mainly north of KTUS. SFC
winds SWLY/WLY 15-25 kts with gusts to 35 kts through this
afternoon, decreasing this evening. Winds strengthen further
tomorrow afternoon SWLY/WLY 20-30 kts with gusts to 45 kts, with the
strongest sites at KOLS, KFHU and KDUG. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Breezy afternoons can be expected over the next
several days, but tomorrow afternoon will be especially gusty,
resulting in more critical fire weather conditions. A Red Flag
Warning is in effect for portions of zones 151, 152 & 154.
Humidities will be gradually rising during the afternoon, which may
alleviate some concerns and shift the event more toward just strong
winds. Showers begin to develop tomorrow afternoon, continuing into
Wednesday evening. Dry conditions return by Thursday and winds look
to finally relax by the weekend.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
  Red Flag Warning until 6 PM MST this evening for AZZ151-152-154.
  Red Flag Warning Tuesday from noon to 6 PM MST for AZZ151-152-154.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Winter Weather Advisories in Arizona, 2021Every winter weather advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.